Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for itching on the scalp, arms and legs

Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

default
Posted on Wed, 2 Nov 2016 in Medicines and Side Effects
Question: I an a 74 yr old woman, very active businesswoman. Approx 1 month ago, dr put me on Losinopril and for the past few weeks, I have felt ready to jump out of my skin and itchiness all over, scalp, arms, legs. I had taken Benicar (10mg) and although it worked great, I felt lightheaded often and dizziness, plus cramping In legs. Gather all of these Ace inhibitors and other meds have side effects so key is to find the right one which causes the least side effects, Since I started taking the Lisinopril, I started a regular exercise program, cut out bread and sugar so since I live in nyc and walk a lot, am hopeful that I won't need BP meds. Seeing dr on Mon but would like to stop Losinopril tonight, BP was about 150/67 when he put me on Losinopril.. Question is, what other medication can do what Benicar did w/out side effects.
Thanks, XXXX
doctor
Answered by Dr. Geeta Sundar 29 minutes later
Brief Answer:
Hi XXXX, It is possible to be intolerant to any medication

Detailed Answer:
Hi XXXX, It is possible to be intolerant to any medication even if you have no history of allergies. I would suggest you halve the dose of Lisinopril till you can see your doctor. If you have a BP instrument at home, or can check it somewhere it would be great. There are now numerous alternatives to Ace inhibitors and I'm sure your doctor will choose one of them. Meanwhile take a tablet/capsule containing Omeprazole 40 mgs a day, Fexofenadine 120 mgs once a day and Chlorpheneramine maleate half tablet a day of 25 mgs. till you can see your doctor. Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Fexofenadine

doctor1 MD

I developed urticaria a few months ago due to a reaction from antibiotic. It was successfully treated with fexofenadine. I no longer suffer with the visible aspect of urticaria but I still get the physical feelings on my skin. I have also developed a persistent dry cough which I have now had for 5 months. Could the cough and urticaria be connected?

doctor1 MD

i am suffering from chronic sinusitis since four decades. I did undergo surgery for DNS, electric cartrige, puncture during 60s. Later i used subcataneous injection Gama Allergin which was of no use. Now a days i get little weezing when there is infection in the nose radiating down to the lungs, which reduces after taking cifron od 500, antibiotic for 5 days. Recently on consultation with ENT specialist he has prescribed Glemont-F (Montelukast 10mg & fexofenadine hydrochloride 120mg.) tab. Now a days when i get infection in the nase, i get caugh. when caughed a severe blow like headache appears. Should i continue Gelmont-F and Cifron od 500 antibiotics? pl. advise.

doctor1 MD

Hello, I suffered from chronic hives for 71/2 years. I would have multiple outbreaks each year that only subsided after several weeks of prednisone (as much as 60 mg with a taper). i also was on multiple antihistamines to include: fexofenadine montelukast, doxepin, cetirizine and ranitidine. For the last 3 years I was finally hive free but was taking cetirizine BID and had occasional itching episodes but no hives. This past Fall I was diagnosed with osteoporosis after an arm fracture. I started on alendrolate 70mg/week in late Nov. In late January I started with a hive outbreak. I started with all the usual meds as well as prednisone. I did a taper and was down to 10mg/day but each time I tried to stop, I would have more hives. Finally after being on the prednisone for 6 weeks, at my ENT doctors recommendation I stopped it anyway. So now I have been waking up most days with hives, some days just a few, others with many. I am extremely frustrated. Hives won t kill you but they do make you miserable. The only things that have changed since Nov. were a thyroid medication dose adjustment and initiation of alendrolate. an the alendrolate be the cause of this outbreak? Are there any alternatives to the alendrolate that would not have the same result?

doctor1 MD

Hello, I ve been to the doctors about 5/6 times now. On first appointment, I was told to wait a month, see if my pain died down and then come back. I did, the pain got worse, nothing helpful or good came out of it. On my second appointment, the doctor poked my stomach around, I explained how the pains were in my left abdomen, that I noticed mucus in my stools and had sore pains in the morning/night. I was told to give it another 2 weeks and come back if it was still there. He asked if I was stressed, I said no, I m at university, 18 years old, no stress in my life, no issues that would cause stress. I went back in 2 weeks and I saw another doctor, she said it could be IBS after I said it was getting worse, she prescribed me Mebeverine and Fexofenadine (for my hayfever). She said to take them for 2 weeks, then come back and see if they re helping. I ve only been taking them a week and my symptoms are getting worse. I ve had what looks like plastic lining in my stools, more mucus, inconsistencies, some are clumped together, some are small, lots of small droplets, most recent was very dark with a large lining sheet inside the stool, the largest it s been. I see food that hasn t been digested (such as pea s) and the pains are now all throughout the day. To make it more odd, I am a homosexual, my partner has also now started to have similar problems, he is seeing mucus in his stools. Previous to this, my partner had worms, on a first occasion, we took a Mebendazole tablet, then and I stayed for a week in his house and my partner (weeks on) still had irritation around his anus and worms in his stools, so we both took a worming tablet, again Mebendazole. I have already done a urine test (for Chlamydia), a blood test and a stool sample, which all came back as okay; I was puzzled how my stool samples came back normal, I have taken many photos, all showing them not okay (I can provide, if somebody wants to see what I m attempting to describe). Me and my partner were both virgins and did have unprotected sex, but should I be worried about something? I was planning on going back the doctors and explaining this, saying how my partner is having the same symptoms and pains (except he has constipation, bloating, bad wind) whilst I do not. From the pains, I tend not to eat a large breakfast, I rarely have lunch and I only have my main meal. Could this be IBS (a fluke for both of us to have it) or an intestinal bacterial infection, shall I repeat a stool sample? I strongly appreciate all help, I have had this for what I can remember being the best part of 5 months, at least. Regards, Kirk

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have XXXX as my primary and I am in New York where there is no XXXX. Was hoping there are some drops I can...

doctor1 MD

I have already submitted my question to you. Red rash sounds like my symptoms, though it is not Red unless rubbed, aggravated. Clear bumps that get larger, very itchy. I try not to scratch or rub, but the itching is intolerable.

doctor1 MD

Is there first aid for inhaled dust?